What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jun 2, 3:07 PM EST, 1 hour 43 minutes earlier.
Area forecast discussion, Jun 2, 3:07 PM EST, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
407 PM EDT Sat Jun 2 2018
.SYNOPSIS...
A moist and unstable air mass will linger across central North
Carolina through Sunday. A cold front will move across the region
late Sunday into Sunday night. A cooler and more stable air mass
will overspread the area for the beginning of the work week.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 400 PM Saturday...
Slow moving upper level trough/broad upper low will pivot eastward
across the southern Mid Atlantic region through Sunday.
DCVA associated with the spoke of shortwave energy
currently rotating across the area, when combined with heating of the
day, within the lingering PWATS of 1.7-1.9" in place, will support
scatter to numerous showers through the late afternoon/early
evening, with greatest coverage is expected to be across north
central Piedmont and northern Coastal Plain counties, in proximity
to the better upper trough/low forcing.
Severe weather parameters not all that impressive as the bulk shear
is very weak(~10kts) and instability expected to be characterized as
weak to low end moderate.
Tonight, expect the bulk of convection to dissipate prior to
midnight. The close proximity of the mid-upper level low over SE VA
will maintain a threat for a shower or two across the far north
during the overnight hours. Min temps in the upper 60s to around 70.
&&
.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
As of 400 PM Saturday...
Additional shortwave energy rotating through the back side of the
upper trough axis, centered across NE NC, will result in scattered
to numerous re-development of convection by late morning/early
afternoon, mainly across the northern Piedmont and northeast Coastal
Plain. South/southwest of this area, significantly mid-level dry air
intrusion and forcing on the southwest flank of the trough will
greatly restrict/limit convective development. In fact, it's
possible that convective rain chances in these areas, may not
increase until the late afternoon and evening, with the arrival of a
cold front into the area from the west-northwest. However, by that
time, convection will be trying to overcome a cooling/stabilizing
boundary layer, which will also limit convection as the cold front
crosses the area between 00 to 06z Monday.
Owing to the aforementioned dry air intrusion, a favorable DCAPE
environment(1000-1200 J) coupled with improved deep layer shear of
25-30KTS of NWLY flow could produce a few damaging wind gusts with
any strong updraft.
Highs Sunday will vary greatly as mostly cloudy skies across the far
northeast Piedmont/northern Coastal Plain will inhibit insolation,
leading to max temps in the upper 70s to around 80. Mostly sunny
skies through the mid afternoon across the sw half will result in
another day of afternoon highs around 90.
In the wake of the cold front, noticeably cooler and drier will begin
to work it's way SE into the area. Lows ranging from lower 60s NW to
upper 60s SE.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
As of 155 PM Saturday...
Mon through Tue: Behind the passage of the mid level shortwave
trough and surface low/front off the NC/Mid Atlantic coast, a deep
NW flow, stable column, and low PW over NC will result in dry days,
with plenty of sunshine as a surface high builds in from the west.
We'll likely see lingering stratus across NE sections Mon morning, a
result of moist NE low level flow. While this should dissolve by
midday as dry air advection kicks in, NE sections will likely see a
greater amount of high-based flat cumulus Mon afternoon/evening due
to residual boundary layer moisture there. A mid level shortwave
trough located over the Front Range Sun night will track ESE into
the Southeast states through Tue, dampening in the process as it
gets absorbed within the circulation envelope around deep low
pressure over the St Lawrence Valley. With no opportunity for
moisture return with this approaching wave, expect only high clouds
Mon night through Tue. Thicknesses will be just below normal,
although the incoming air mass will modify by Tue with falling
surface pressures. Highs from around 80 to the mid 80s both Mon and
Tue. Lows in the upper 50s to lower 60s.
Tue night through Sat: The aforementioned deep low over the St
Lawrence Tue will wobble SE over New England through Wed, before
shifting off the Canadian Maritime coast Thu through Sat. Models
depict an associated backdoor cold front dropping past the NC/VA
border early Wed before dropping through NC through Wed
afternoon/night. While models differ on precip chances and location
with this front, it appears that the E and S (Coastal Plain and
Sandhills) will see the best chance of a few showers, although PW is
unimpressive and coverage should be small, supporting low pops Wed
afternoon/night. This surface front is likely to lift back NE and
weaken Thu, followed by rebounding thicknesses. Strong ridging over
the Southern Plains states late in the week will keep a light NW
steering flow over NC, although model solutions diverge regarding
shortwaves diving down the NE side of the ridge into the Carolinas.
The Canadian and GFS take a strong wave from the Mid Miss Valley Thu
night ESE through NC Fri night/Sat, with the ECMWF on a slower and
more northerly track. The deep layer shear over NC seems less than
ideal, but otherwise this is a decent setup for possible MCS
activity moving SE through the Carolinas. Without a lot of detail at
this far range, will include chance pops and partly to mostly cloudy
skies Fri/Sat, with temps within a category of climatology. -GIH
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
As of 200 PM Saturday...
Expect scattered (south) to numerous (north)showers and
thunderstorms through the late afternoon/early evening. Brief IFR to
MVFR restrictions will be possible in the heavier showers/stronger
storms. Additionally, convective wind gusts between 30-40kts will
also be possible near the stronger storms.
The bulk of the convection will dissipate by late evening. Due to
close proximity of the upper low over SE VA, some MVFR ceilings
could spread south into KRWI between 06 to 12z. Otherwise, expect
VFR conditions.
Another round of convection is probable Sunday through Sunday night
as a sfc cold front drops southward across the region. In the wake
of the front, low level nely flow may advect a layer of moisture,
resulting in a deck of stratus and associated MVFR ceilings, mainly
in proximity of KRDU, KRWI, and possibly KFAY late Sunday night
through early Monday.
Improving aviation conditions anticipated Monday into Tuesday as a
drier more stable air mass overspreads the region. The tranquil
weather pattern should linger into Wednesday.
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
None.
&&
SYNOPSIS...BLAES
NEAR TERM...CBL
SHORT TERM...CBL
LONG TERM...Hartfield
AVIATION...CBL/WSS
Hazardous weather outlook, Jun 2, 3:43 AM EST, 13 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
443 AM EDT Sat Jun 2 2018
NCZ007-021>025-038>042-073>078-083>086-088-089-031000-
Person-Forsyth-Guilford-Alamance-Orange-Durham-Davidson-Randolph-
Chatham-Wake-Johnston-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-
Anson-Richmond-Scotland-Hoke-Cumberland-Sampson-
443 AM EDT Sat Jun 2 2018
This Hazardous Weather Outlook is for central North Carolina.
.DAY ONE...Today and Tonight.
Hazardous weather is not expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
The probability for widespread hazardous weather is low. Isolated
strong to severe thunderstorms will be possible Sunday afternoon
through early Sunday evening, mainly between 4 PM and 9 PM. The main
severe weather hazard will be locally damaging wind gusts.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ008>011-026>028-043-031000-
Granville-Vance-Warren-Halifax-Franklin-Nash-Edgecombe-Wilson-
443 AM EDT Sat Jun 2 2018
This Hazardous Weather Outlook is for central North Carolina.
.DAY ONE...Today and Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 2, 3:46 PM EST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Raleigh NC
446 PM EDT SAT JUN 2 2018
NCZ008-009-011-025>027-041>043-022145-
Nash NC-Johnston NC-Franklin NC-Vance NC-Durham NC-Wake NC-
Halifax NC-Granville NC-Wilson NC-
446 PM EDT SAT JUN 2 2018
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT NASH...SOUTHWESTERN
VANCE...SOUTHERN GRANVILLE...WEST CENTRAL HALIFAX...WAKE...
NORTHEASTERN JOHNSTON...WILSON...DURHAM AND FRANKLIN COUNTIES UNTIL
545 PM EDT...
At 445 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from near Rougemont to 6 miles
northeast of Creedmoor to near Rdu International to 6 miles
northeast of Louisburg. Movement was southeast at 15 mph.
Wind gusts up to 40 mph will be possible with these storms.
Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with these storms.
Locations impacted include...
Raleigh, Durham, Cary, Rocky Mount, Smithfield, Nashville, Creedmoor,
Louisburg, Wilson and Wake Forest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
Dont wait until you see the first lightning flash before heading to
safety. Move indoors at the first sign of threatening skies or the
first sound of thunder. Deadly lightning strikes can occur well ahead
of an approaching storm, prior to the arrival of rain and wind. Make
sure that lightning is well away from your location before resuming
outdoor activity.
&&
LAT...LON 3624 7837 3620 7801 3623 7799 3623 7792
3617 7768 3587 7783 3585 7780 3569 7786
3559 7801 3560 7806 3553 7810 3547 7818
3553 7835 3573 7876 3582 7892 3587 7891
3587 7901 3623 7895 3625 7867
TIME...MOT...LOC 2045Z 317DEG 14KT 3618 7890 3621 7863 3588 7872 3615
7821
26Special weather statement, Jun 2, 3:47 PM EST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Raleigh NC
447 PM EDT SAT JUN 2 2018
NCZ021>024-039-040-022145-
Guilford NC-Chatham NC-Alamance NC-Forsyth NC-Randolph NC-Orange NC-
447 PM EDT SAT JUN 2 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN ALAMANCE...
EAST CENTRAL FORSYTH...SOUTHWESTERN ORANGE...NORTHERN RANDOLPH...
SOUTHERN GUILFORD AND NORTHWESTERN CHATHAM COUNTIES UNTIL 545 PM
EDT...
At 446 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from 7 miles south of Mebane to
9 miles south of McLeansville to near Kernersville. Movement was
southeast at 25 mph.
Wind gusts up to 40 mph will be possible with these storms.
Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with these storms.
Locations impacted include...
Greensboro, High Point, Burlington, Asheboro, Graham, Randleman,
Pittsboro, Siler City, Kernersville and McLeansville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
&&
LAT...LON 3616 8013 3610 7971 3605 7916 3567 7906
3565 7946 3570 8001 3586 8005 3601 8004
3602 8009
TIME...MOT...LOC 2046Z 331DEG 20KT 3599 7924 3598 7970 3607 8001
77Special weather statement, Jun 2, 4:28 PM EST, 22 minutes before
Special Weather Statement
National Weather Service Raleigh NC
528 PM EDT SAT JUN 2 2018
NCZ039-040-075-076-022230-
Lee NC-Chatham NC-Randolph NC-Moore NC-
528 PM EDT SAT JUN 2 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN MOORE...
CENTRAL RANDOLPH...LEE AND CHATHAM COUNTIES UNTIL 630 PM EDT...
At 528 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from near Pittsboro to near
Siler City to near Randleman. Movement was southeast at 30 mph.
Wind gusts up to 50 mph will be possible with these storms.
Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with these storms.
Locations impacted include...
Sanford, Asheboro, Randleman, Pittsboro, Siler City, North Carolina
Zoo, Goldston, Seagrove, Ramseur and Broadway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
&&
LAT...LON 3583 8001 3580 7955 3579 7914 3577 7903
3566 7898 3561 7899 3559 7894 3557 7893
3542 7909 3544 7975 3551 7977 3551 7981
TIME...MOT...LOC 2128Z 313DEG 24KT 3575 7918 3576 7950 3579 7988
77Special weather statement, Jun 2, 4:35 PM EST, 15 minutes before
Special Weather Statement
National Weather Service Raleigh NC
535 PM EDT SAT JUN 2 2018
NCZ027-028-042-043-078-022215-
Edgecombe NC-Nash NC-Johnston NC-Wayne NC-Wilson NC-
535 PM EDT SAT JUN 2 2018
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
WAYNE... SOUTHERN NASH...EDGECOMBE...NORTHEASTERN JOHNSTON AND
WILSON COUNTIES UNTIL 615 PM EDT...
At 534 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from near Rocky Mount to near
Bailey to 12 miles northeast of Smithfield. Movement was southeast
at 35 mph.
Wind gusts up to 45 mph will be possible with these storms.
Heavy rain and minor flooding will also be possible with these
storms.
Locations impacted include...
Rocky Mount, Goldsboro, Tarboro, Nashville, Wilson, Elm City,
Fremont, Dortches, Walnut Creek and Bailey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts of this
magnitude are capable of producing tree damage, including isolated
instances of knocking down small or weakened trees. Unsecured, light
outdoor objects may also blow around.
&&
LAT...LON 3582 7735 3583 7739 3581 7742 3580 7747
3557 7782 3543 7783 3538 7780 3534 7782
3529 7783 3533 7797 3551 7827 3559 7829
3593 7815 3612 7763 3608 7753 3604 7753
3604 7747 3600 7741 3590 7734
TIME...MOT...LOC 2134Z 295DEG 28KT 3595 7768 3583 7807 3563 7818
26